MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INS SIZE1 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INS SIZE1 9MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5531G109
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 10/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: tri ts baseplate size 2; cat# 5521-b-200; lot# d914xb.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
 
Event or Problem Description
As reported: "size 1 poly implanted on size 2 universal baseplate.Planned size 1, cut to plan.Dr changed tibia to a 2 due to bone quality (rep confirmed additional cutting was not required).Implants were placed on a small prep table by rep, and nurse circulator held implants up for dr to read labels.Dr.Stopped operating, turned around and slowly read each and every item on label of each implant, and confirmed that is correct, nurse re-read size and expiration to scrub person, then opened implants." spoke to rep.Patient has developed a significant hematoma and revision surgery is planned to occur on or by (b)(6) 2019.Update: mps was in charge of running this mako tka case.On monday, (b)(6) 2019, jr rep noticed the discrepancy during restocking.The sales sheet was reviewed and it was confirmed that a size 1 femur, size 2 tibia and size 1 tibia polyethylene insert were implanted.Spoke to mps.There are no allegations against the robot or any of the cuts made in the primary procedure.Cause/ contributor for the hematoma not reported.
 
Additional Manufacturer Narrative
Additional information: explant date.An event regarding incorrect selection and patient factors (hematoma) involving a triathlon insert was reported.The incorrect device selection was confirmed as the primary implant sheet was received and the discrepancy in sizes was documented.Hematoma was not confirmed.Method & results: device evaluation and results: not performed as product was not returned.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the investigation concluded that the incorrect selection was caused by user error.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
As reported: "size 1 poly implanted on size 2 universal baseplate.Planned size 1, cut to plan.Dr changed tibia to a 2 due to bone quality (rep confirmed additional cutting was not required).Implants were placed on a small prep table by rep, and nurse circulator held implants up for dr to read labels.Dr.Stopped operating, turned around and slowly read each and every item on label of each implant, and confirmed that is correct, nurse re-read size and expiration to scrub person, then opened implants." spoke to rep.Patient has developed a significant hematoma and revision surgery is planned to occur on or by (b)(6) 2019.Update: mps was in charge of running this mako tka case.On (b)(6) 2019, jr rep noticed the discrepancy during restocking.The sales sheet was reviewed and it was confirmed that a size 1 femur, size 2 tibia and size 1 tibia polyethylene insert were implanted.Spoke to mps.There are no allegations against the robot or any of the cuts made in the primary procedure.Cause/ contributor for the hematoma not reported.Update 27/november/2019 wg: on (b)(6) 2019, rep was able to confirm that the patient was revised on (b)(6) 2019, rep was not present for the procedure.Rep also confirmed via phone that no further information will be available.

Brand Name
X3 TRIATHLON CS INS SIZE1 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9364499
Report Number0002249697-2019-03851
Device Sequence Number14104900
Product Code MBH
UDI-Device Identifier07613327045581
UDI-Public07613327045581
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue Number5531G109
Device Lot NumberLFT416
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer12/10/2019
Initial Report FDA Received Date11/22/2019
Supplement Report FDA Received Date01/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient Weight80